This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
This letter is to alert fellow physicians of a potentially dangerous adverse reaction after the use of sulindac (Clinoril Tablets). At this time I am unsure whether the adverse reaction experienced by my patient was idiosyncratic, primarily relatable to the chemical structure of sulindac, or to a drug interaction between sulindac and the antidepressant doxepin hydrochloride (Sinequan), which my patient was also taking. It is known that indomethacin (Indocin), which is similar in structure to sulindac, has been reported to precipitate a toxic delirium—a delirium of variable characteristics but often characterized by a rage reaction or a tendency toward anger outbursts at minimal frustration stimuli.
Report of a Case.—
My patient is a 53-year-old man whom I had followed up since Dec 4, 1978, for a biologic depression and have treated with doxepin. His response to the tricyclics has been substantial, with resolution of his insomnia, poor
Thornton TL. Delirium Associated With Sulindac. JAMA. 1980;243(16):1630–1631. doi:10.1001/jama.1980.03300420014011
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: